File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: A Case Report: Anti-Psychotic Agents Related Ocular Toxicity

TitleA Case Report: Anti-Psychotic Agents Related Ocular Toxicity
Authors
Issue Date2016
PublisherLippincott Williams & Wilkins. The Journal's web site is located at http://www.md-journal.com
Citation
Medicine (Baltimore), 2016, v. 95 n. 15, p. e3360 How to Cite?
AbstractChlorpromazine is known to cause ocular pigmentary deposits. However, delayed presentation after cessation of chlorpromazine has not been reported. There are also no reports on whether newer generation of anti-psychotic agents contribute to ocular toxicity. We describe a case of ocular toxicity related to anti-psychotic agents. To the best of our knowledge, this is the first reported case of anterior segment pigmentary deposits associated with olanzapine use, 2 years after the cessation of chlorpromazine.We report a case of ocular toxicity in a patient with history of chlorpromazine usage of 100 mg per day for 13 years and subsequently switched to olanzapine 5 mg for 2 years. There were no signs of ocular toxicity while the patient was on chlorpromazine. However, when the patient switched to olanzapine, she developed the ocular side effect as described for chlorpromazine-induced ocular toxicity, with pigmentary depositions on both corneas and the anterior lens surface and decrease in vision.Olanzapine, a newer anti-psychotic agent, may play a role in the ocular pigmentary deposition, either directly causing pigmentary deposition itself or accentuating the effect of chlorpromazine as the 2 drugs act on the same receptors, although further studies are required to support this hypothesis. As patients with psychiatric conditions may not voluntarily complain of visual symptoms, ocular screening could be considered in these patients receiving chronic anti-psychotic treatment, so that any ocular toxicity could be diagnosed in a timely manner.
Persistent Identifierhttp://hdl.handle.net/10722/225834
ISSN
2015 Impact Factor: 1.206
2015 SCImago Journal Rankings: 0.877

 

DC FieldValueLanguage
dc.contributor.authorChoy, BNK-
dc.contributor.authorNg, ALK-
dc.contributor.authorShum, JWH-
dc.contributor.authorFan, MCY-
dc.contributor.authorLai, JSM-
dc.date.accessioned2016-05-20T09:51:32Z-
dc.date.available2016-05-20T09:51:32Z-
dc.date.issued2016-
dc.identifier.citationMedicine (Baltimore), 2016, v. 95 n. 15, p. e3360-
dc.identifier.issn0025-7974-
dc.identifier.urihttp://hdl.handle.net/10722/225834-
dc.description.abstractChlorpromazine is known to cause ocular pigmentary deposits. However, delayed presentation after cessation of chlorpromazine has not been reported. There are also no reports on whether newer generation of anti-psychotic agents contribute to ocular toxicity. We describe a case of ocular toxicity related to anti-psychotic agents. To the best of our knowledge, this is the first reported case of anterior segment pigmentary deposits associated with olanzapine use, 2 years after the cessation of chlorpromazine.We report a case of ocular toxicity in a patient with history of chlorpromazine usage of 100 mg per day for 13 years and subsequently switched to olanzapine 5 mg for 2 years. There were no signs of ocular toxicity while the patient was on chlorpromazine. However, when the patient switched to olanzapine, she developed the ocular side effect as described for chlorpromazine-induced ocular toxicity, with pigmentary depositions on both corneas and the anterior lens surface and decrease in vision.Olanzapine, a newer anti-psychotic agent, may play a role in the ocular pigmentary deposition, either directly causing pigmentary deposition itself or accentuating the effect of chlorpromazine as the 2 drugs act on the same receptors, although further studies are required to support this hypothesis. As patients with psychiatric conditions may not voluntarily complain of visual symptoms, ocular screening could be considered in these patients receiving chronic anti-psychotic treatment, so that any ocular toxicity could be diagnosed in a timely manner.-
dc.languageeng-
dc.publisherLippincott Williams & Wilkins. The Journal's web site is located at http://www.md-journal.com-
dc.relation.ispartofMedicine (Baltimore)-
dc.titleA Case Report: Anti-Psychotic Agents Related Ocular Toxicity-
dc.typeArticle-
dc.identifier.emailChoy, BNK: bnkchoy@hku.hk-
dc.identifier.emailNg, ALK: nlk008@hku.hk-
dc.identifier.emailShum, JWH: jenni101@hku.hk-
dc.identifier.emailFan, MCY: cymicfan@hku.hk-
dc.identifier.emailLai, JSM: laism@hku.hk-
dc.identifier.authorityChoy, BNK=rp01795-
dc.identifier.authorityNg, ALK=rp01842-
dc.identifier.authorityShum, JWH=rp01849-
dc.identifier.authorityLai, JSM=rp00295-
dc.description.naturelink_to_OA_fulltext-
dc.identifier.doi10.1097/MD.0000000000003360-
dc.identifier.pmid27082594-
dc.identifier.hkuros257823-
dc.identifier.volume95-
dc.identifier.issue15-
dc.identifier.spagee3360-
dc.identifier.epagee3360-
dc.publisher.placeUnited States-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats